Alert archive / New Mexico / Red Flag Warnings in 2012
Red Flag Warning 24, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 21, 2012, 2:13 PM MDT for 5 counties in New Mexico. It took effect at May 22, 2012, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2012, 2:13 PM MDT (20:13 UTC)
- In effect from
- May 22, 2012, 2:00 PM MDT
- Expired
- May 22, 2012, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 165 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 2786 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
524 WWUS84 KEPZ 212013 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 213 PM MDT MON MAY 21 2012 ...CRITICAL FIRE WEATHER CONDITIONS DEVELOPING OVER SOUTHWEST NEW MEXICO TUESDAY AND A WIDER AREA ON WEDNESDAY... .A TROUGH OVER THE PACIFIC NORTHWEST WILL RESULT IN INCREASING WESTERLY WINDS ALOFT OVER THE SOUTHERN AND CENTRAL ROCKIES NEXT WEEK. THIS WILL RESULT IN STRONG LEE-SIDE TROUGHING EAST OF THE FRONT RANGE...AND A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS THE DESERT SOUTHWEST. A SERIES OF EMBEDDED UPPER LEVEL DISTURBANCES WILL FURTHER HELP TO STRENGTHEN WINDS...ESPECIALLY ON WEDNESDAY. A PROLONGED PERIOD OF DRY AND WINDY DAYS IS EXPECTED...STARTING IN SOUTHWEST NEW MEXICO ON TUESDAY AFTERNOON...WITH EVEN STRONGER WINDS SPREADING EASTWARD INTO FAR WEST TEXAS BY WEDNESDAY. NMZ110-111-221300- /O.UPG.KEPZ.FW.A.0023.120522T1900Z-120523T0300Z/ /O.NEW.KEPZ.FW.W.0024.120522T2000Z-120523T0300Z/ /O.UPG.KEPZ.FW.A.0024.120523T1700Z-120524T0400Z/ /O.NEW.KEPZ.FW.W.0025.120523T1700Z-120524T0400Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- 213 PM MDT MON MAY 21 2012 ...RED FLAG WARNING IN EFFECT TUESDAY FROM 2 PM TO 9 PM MDT DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT WEDNESDAY FROM 11 AM TO 10 PM MDT DUE TO STRONG WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED RED FLAG WARNINGS...WHICH ARE IN EFFECT TUESDAY FROM 2 PM TO 9 PM MDT...AND WEDNESDAY FROM 11 AM TO 10 PM MDT. * AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE WEATHER ZONES 110 AND 111. * TIMING: TUESDAY FROM 2 PM TO 9 PM MDT AND WEDNESDAY FROM 11 AM TO 10 PM MDT. * WIND TUESDAY: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 35 TO 40 MPH. * WIND WEDNESDAY: WEST-SOUTHWEST 30 TO 35 MPH AT THE 20-FOOT LEVEL WITH GUSTS 45 TO 55 MPH. * HUMIDITY: MINIMUM RH 4 TO 7 PERCENT AREA-WIDE BOTH DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ112-113-221300- /O.UPG.KEPZ.FW.A.0024.120523T1700Z-120524T0400Z/ /O.NEW.KEPZ.FW.W.0025.120523T1700Z-120524T0400Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS- 213 PM MDT MON MAY 21 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM MDT WEDNESDAY DUE TO STRONG WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT WEDNESDAY FROM 11 AM TO 10 PM MDT. * AFFECTED AREA: SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 112 AND 113. * TIMING: WEDNESDAY FROM 11 AM TO 10 PM MDT. * WIND: WEST-SOUTHWEST WINDS 30 TO 35 MPH AT THE 20-FOOT LEVEL WITH GUSTS 45 TO 55 MPH. * HUMIDITY: MINIMUM RH 5 TO 8 PERCENT AREA-WIDE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TXZ055-056-221300- /O.CON.KEPZ.FW.A.0024.120523T1700Z-120524T0400Z/ EL PASO-HUDSPETH- 213 PM MDT MON MAY 21 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA: FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: WEDNESDAY FROM 11 AM TO 10 PM MDT. * WIND: WEST-SOUTHWEST WINDS 25 TO 30 MPH AT THE 20-FOOT LEVEL WITH GUSTS 40 TO 50 MPH. * HUMIDITY: MINIMUM RH 4 TO 7 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HARDIMAN
2 follow-up statements
559 WWUS84 KEPZ 221241 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 641 AM MDT TUE MAY 22 2012 ...CRITICAL FIRE WEATHER CONDITIONS DEVELOPING OVER SOUTHWEST NEW MEXICO TODAY AND A WIDER AREA ON WEDNESDAY... .A TROUGH OVER THE PACIFIC NORTHWEST WILL RESULT IN INCREASING WESTERLY WINDS ALOFT OVER THE SOUTHERN AND CENTRAL ROCKIES NEXT WEEK. THIS WILL RESULT IN STRONG LEE-SIDE TROUGHING EAST OF THE FRONT RANGE...AND A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS THE DESERT SOUTHWEST. A SERIES OF EMBEDDED UPPER LEVEL DISTURBANCES WILL FURTHER HELP TO STRENGTHEN WINDS...ESPECIALLY ON WEDNESDAY. A PROLONGED PERIOD OF DRY AND WINDY DAYS IS EXPECTED...STARTING IN SOUTHWEST NEW MEXICO THIS AFTERNOON...WITH EVEN STRONGER WINDS SPREADING EASTWARD INTO FAR WEST TEXAS BY WEDNESDAY. THE MOST CRITICAL CONDITIONS TODAY WILL LIKELY OCCUR OVER ZONE 111 AND THE SOUTHERN HALF OF 110. TXZ055-056-222100- /O.UPG.KEPZ.FW.A.0024.120523T1700Z-120524T0400Z/ /O.EXA.KEPZ.FW.W.0025.120523T1700Z-120524T0400Z/ EL PASO-HUDSPETH- 641 AM MDT TUE MAY 22 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM MDT WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND 056... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: WEDNESDAY FROM 11 AM TO 10 PM MDT. * WIND: WEST-SOUTHWEST WINDS 20 TO 30 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 45 MPH. * HUMIDITY: MINIMUM RH 4 TO 7 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ110-111-222100- /O.CON.KEPZ.FW.W.0024.120522T2000Z-120523T0300Z/ /O.CON.KEPZ.FW.W.0025.120523T1700Z-120524T0400Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- 641 AM MDT TUE MAY 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 111... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 111... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED RED FLAG WARNINGS...WHICH ARE IN EFFECT TUESDAY FROM 2 PM TO 9 PM MDT...AND WEDNESDAY FROM 11 AM TO 10 PM MDT. * AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE WEATHER ZONES 110 AND 111. * TIMING: TUESDAY FROM 2 PM TO 9 PM MDT AND WEDNESDAY FROM 11 AM TO 10 PM MDT. * WIND TUESDAY: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35 MPH. * WIND WEDNESDAY: WEST-SOUTHWEST 25 TO 35 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 50 MPH. * HUMIDITY: MINIMUM RH 4 TO 7 PERCENT AREA-WIDE BOTH DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ112-113-222100- /O.CON.KEPZ.FW.W.0025.120523T1700Z-120524T0400Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS- 641 AM MDT TUE MAY 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 112 AND 113... * AFFECTED AREA: SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 112 AND 113. * TIMING: WEDNESDAY FROM 11 AM TO 10 PM MDT. * WIND: WEST-SOUTHWEST WINDS 25 TO 35 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 45 MPH. * HUMIDITY: MINIMUM RH 4 TO 8 PERCENT AREA-WIDE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ 26
865 WWUS84 KEPZ 222008 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 208 PM MDT TUE MAY 22 2012 ...CRITICAL FIRE WEATHER CONDITIONS DEVELOPING OVER SOUTHWEST NEW MEXICO TODAY AND A WIDER AREA ON WEDNESDAY... .A TROUGH OVER THE PACIFIC NORTHWEST WILL RESULT IN INCREASING WESTERLY WINDS ALOFT OVER THE SOUTHERN AND CENTRAL ROCKIES NEXT WEEK. THIS WILL RESULT IN STRONG LEE-SIDE TROUGHING EAST OF THE FRONT RANGE...AND A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS THE DESERT SOUTHWEST. A SERIES OF EMBEDDED UPPER LEVEL DISTURBANCES WILL FURTHER HELP TO STRENGTHEN WINDS...ESPECIALLY ON WEDNESDAY. A PROLONGED PERIOD OF DRY AND WINDY DAYS IS EXPECTED...STARTING IN SOUTHWEST NEW MEXICO THIS AFTERNOON...WITH EVEN STRONGER WINDS SPREADING EASTWARD INTO FAR WEST TEXAS BY WEDNESDAY. THE MOST CRITICAL CONDITIONS TODAY WILL LIKELY OCCUR OVER ZONE 111 AND THE SOUTHERN HALF OF 110. NMZ110-111-230400- /O.CON.KEPZ.FW.W.0024.000000T0000Z-120523T0300Z/ /O.CON.KEPZ.FW.W.0025.120523T1700Z-120524T0400Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- 208 PM MDT TUE MAY 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 111... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 111... * AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE WEATHER ZONES 110 AND 111. * TIMING: TODAY THROUGH 9 PM MDT AND WEDNESDAY FROM 11 AM TO 10 PM MDT. * WIND TODAY: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35 MPH. * WIND WEDNESDAY: WEST-SOUTHWEST 25 TO 35 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 50 MPH. * HUMIDITY: MINIMUM RH 4 TO 7 PERCENT AREA-WIDE BOTH DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ112-113-TXZ055-056-230400- /O.CON.KEPZ.FW.W.0025.120523T1700Z-120524T0400Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 208 PM MDT TUE MAY 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...112 AND 113... * AFFECTED AREA: FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. SOUTH CENTRAL AND SOUTHERN RIO GRANDE VALLEY OF SOUTHERN NEW MEXICO INCLUDING FIRE WEATHER ZONES 112 AND 113. * TIMING: WEDNESDAY FROM 11 AM TO 10 PM MDT. * WIND: WEST-SOUTHWEST WINDS 20 TO 30 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 45 MPH. * HUMIDITY: MINIMUM RH 4 TO 7 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 21, 4:25 AM MDT, 9 hours 48 minutes earlier.
Area forecast discussion, May 21, 4:25 AM MDT, 9 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
425 AM MDT MON MAY 21 2012
.SYNOPSIS...
MOISTURE FLOWING INTO THE AREA YESTERDAY AND THIS MORNING WILL FUEL
SCATTERED THUNDERSTORMS ACROSS THE BORDERLAND THIS AFTERNOON AND
TONIGHT. THE BEST CHANCES OF THESE STORMS WILL BE EAST OF THE RIO
GRANDE VALLEY. A FEW OF THESE STORMS COULD PRODUCE SMALL HAIL AND
GUSTY WINDS OF 50 TO 60 MPH. RAPID DRYING BEGINS ON TUESDAY...THOUGH
A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE SACRAMENTO
MOUNTAINS. TEMPERATURES WILL CLIMB TO WELL ABOVE NORMAL. WEDNESDAY
AND THURSDAY CONTINUE THE DRY...HOT AND WINDY WEATHER AS LOWLAND
TEMPERATURES WILL APPROACH OR EXCEED 100 DEGREES.
&&
.DISCUSSION...
BACK DOOR COOL FRONT HAS MOVED WEST ACROSS MUCH OF THE CWA...
REINFORCED BY OUTFLOW FROM STORMS TO OUR EAST. THE LEAD EDGE OF THE
MOISTURE HAS JUST MOVED THROUGH SILVER CITY AND LORDSBURG EARLY THIS
MORNING. SATELLITE ALSO SHOWS LARGE THUNDERSTORM OVER EASTERN NEW
MEXICO WITH LARGE OUTFLOW BOUNDARY REINFORCING THE MOISTURE OVER THE
SAC MOUNTAINS NEXT COUPLE OF HOURS. DEW POINTS IN THE 40S TO 50 MOST
PLACES NOW AND WILL LIKELY MIX OUT ABOUT 5 TO 10 DEGREES LOWER THIS
AFTERNOON. STRONGEST INSTABILITY STILL FOCUSED EAST OF THE RIO
GRANDE VALLEY SO HIGHER POPS THAT AREA LOOK GOOD. CAPES OF 600-1200
J/KG IN THIS REGION... ALONG WITH GOOD VEERING WIND PROFILE COULD
LEAD TO A FEW SUPER CELLS AND SMALL HAIL...THOUGH LACK OF WIND SPEED
PROBABLY LIMITING THIS SOMEWHAT. MAIN CONCERN WILL BE STRONG WIND
POTENTIAL WITH LARGE DEW POINT DEPRESSIONS AND INVERTED V PROG
SOUNDING PROFILES. WINDS OF 50-60 MPH ARE POSSIBLE...AND PERHAPS
EVEN A BIT HIGHER IN THE WEST WHERE DP DEPRESSIONS ARE LARGEST.
TUESDAY THROUGH THURSDAY...RAPID DRYING BEGINS TUESDAY AS UPPER HIGH
RECEDES AND STRONG WEST FLOW ALOFT DEVELOPS OVER THE PACIFIC
NORTHWEST. MOISTURE MAY STILL BE ABLE TO LINGER AROUND IN THE
AFTERNOON TUESDAY OVER THE SAC MOUNTAINS AND EASTERN HUDSPETH COUNTY
SO SMALL POPS CONTINUE IN THOSE AREAS. OTHERWISE A BREEZY AFTERNOON
IS IN STORE. BY WEDNESDAY THE STRONGEST FLOW ALOFT MOVES OVER THE
AREA...WITH STRONG CYCLOGENESIS OCCURRING OVER SOUTHEAST COLORADO.
WINDS SHOULD APPROACH OR ENTER ADVISORY LEVEL WEDNESDAY AFTERNOON.
WINDS WILL DIMINISH ON THURSDAY BUT REMAIN WINDY.
GFS STILL TURNING UPPER WINDS MORE SOUTH OVER NEXT WEEKEND WITH
POSSIBLE MOISTURE INTRUSION. SURFACE HIGH APPEARS FURTHER EAST NOW
SO EAST FLOW AND MOISTURE ADVECTION DON'T APPEAR QUITE AS ROBUST.
WILL LEAVE TOKEN POPS IN BUT FOR NOW CONFIDENCE NOT HIGH ENOUGH TO
MENTION POPS YET.
&&
.AVIATION...VALID 21/12Z-22/12Z.
VFR CONDS THROUGH 18Z. DVLPG MOSTLY IN THE MOUNTAINS AND THE RIO
GRANDE VALLEY EAST AFT 18Z...SCT TSTMS WITH A FEW STORMS POSSIBLY
GENERATING SMALL HAIL AND GUSTY WINDS OF 45-55 KTS. STORMS WILL
COULD ALSO DEVELOP WEST OF THE RIO GRANDE VALLEY AFT 21Z BUT WILL BE
ISOLATED.
&&
.FIRE WEATHER...
BACK DOOR COOL FRONT AND STORM OUTFLOW FROM THE EAST HAVE PUSHED
MOISTURE NEARLY TO THE ARIZONA BORDER THIS MORNING. ISOLATED TO
SCATTERED THUNDERSTORMS WILL DEVELOP OVER MOST OF THE FIRE ZONES
THIS AFTERNOON AND TONIGHT...WITH THE GREATEST COVERAGE EAST OF THE
RIO GRANDE VALLEY. SOME SMALL HAIL AND GUSTY WINDS OF 50-60 MPH ARE
POSSIBLE WITH SOME OF THESE STORMS. DRY LIGHTNING WILL BE A THREAT
ESPECIALLY OVER THE GILA REGION. RAPID DRYING OUT WILL BEGIN TUESDAY
THOUGH A SLIGHT CHANCE OF THUNDERSTORMS WILL REMAIN OVER THE
SACRAMENTO MOUNTAINS AND FAR EASTERN HUDSPETH COUNTY.
MID WEEK WILL SEE MUCH DRIER CONDITIONS ALONG WITH WINDY AFTERNOONS
AS AN UPPER MOVES ACROSS THE NORTHERN U.S. MIN RH'S WILL DROP BACK
BELOW 15% TUESDAY THROUGH THURSDAY...AND WINDS BECOMING MOSTLY 20 TO
30 MPH...A BIT HIGHER ON WEDNESDAY. BOTTOM LINE...A 3 DAY STRETCH OF
CRITICAL FIRE CONDITIONS ON TAP.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 94 72 99 75 100 / 20 10 10 0 0
SIERRA BLANCA 91 67 94 66 95 / 20 20 10 0 0
LAS CRUCES 92 63 97 61 97 / 20 10 0 0 0
ALAMOGORDO 88 64 93 62 93 / 20 20 10 0 0
CLOUDCROFT 70 45 76 43 78 / 40 20 10 0 0
TRUTH OR CONSEQUENCES 90 64 94 63 94 / 10 10 0 0 0
SILVER CITY 83 55 86 56 87 / 20 10 0 0 0
DEMING 92 63 95 59 95 / 20 10 0 0 0
LORDSBURG 95 62 98 57 98 / 10 10 0 0 0
WEST EL PASO METRO 93 72 98 73 97 / 20 10 10 0 0
DELL CITY 88 59 93 61 96 / 30 20 10 0 0
FORT HANCOCK 96 70 100 71 101 / 20 10 10 0 0
LOMA LINDA 87 63 91 62 94 / 20 10 10 0 0
FABENS 95 69 100 72 99 / 20 10 10 0 0
SANTA TERESA 93 67 97 67 97 / 10 10 10 0 0
WHITE SANDS HQ 91 72 94 70 94 / 20 20 10 0 0
JORNADA RANGE 91 58 95 55 94 / 20 10 10 0 0
HATCH 89 61 93 59 93 / 10 10 0 0 0
COLUMBUS 92 67 95 64 96 / 10 10 0 0 0
OROGRANDE 93 69 96 67 98 / 20 20 10 0 0
MAYHILL 77 51 82 50 85 / 40 20 10 0 0
MESCALERO 77 43 81 46 85 / 40 20 10 0 0
TIMBERON 77 46 82 48 85 / 40 20 10 0 0
WINSTON 81 51 86 49 86 / 20 20 0 0 0
HILLSBORO 84 58 87 56 88 / 20 10 0 0 0
SPACEPORT 89 63 93 62 91 / 20 10 0 0 0
LAKE ROBERTS 90 49 90 44 92 / 20 10 0 0 0
HURLEY 87 54 89 50 90 / 20 10 0 0 0
CLIFF 91 46 91 48 90 / 10 10 0 0 0
MULE CREEK 88 42 90 44 90 / 10 10 0 0 0
FAYWOOD 86 55 89 50 90 / 20 10 0 0 0
ANIMAS 94 62 95 57 97 / 10 10 0 0 0
HACHITA 94 60 97 55 97 / 10 10 0 0 0
ANTELOPE WELLS 96 64 97 60 95 / 10 10 0 0 0
CLOVERDALE 88 59 90 57 92 / 10 10 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR NMZ110>113.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR NMZ110-111.
TX...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR TXZ055-056.
&&
17 HEFNERHazardous weather outlook, May 21, 6:40 AM MDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 640 AM MDT MON MAY 21 2012 NMZ412>417-TXZ418>424-221215- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 640 AM MDT MON MAY 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS COULD PRODUCE PEA SIZE HAIL AND GUSTY WINDS OVER 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SLIGHT CHANCE OF THUNDERSTORMS TUESDAY OVER THE SACRAMENTO MOUNTAINS AND EASTERN HUDSPETH COUNTY. STRONG WINDS AND BLOWING DUST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. NMZ401>411-211215- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- 606 AM MDT SUN MAY 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT. A FEW STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG WINDS AND BLOWING DUST WEDNESDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... HEFNER
In the hours before
Special weather statement, May 21, 12:14 PM MDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1214 PM MDT MON MAY 21 2012 NMZ414>416-211915- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM- 1214 PM MDT MON MAY 21 2012 ...STRONG THUNDERSTORMS THREATENING CENTRAL OTERO COUNTY THROUGH 115 PM MDT... AT 1203 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF CLOUDCROFT. THIS STORM WAS NEARLY STATIONARY...WITH HEAVY RAINFALL PERSISTING OVER THE SAME LOCATION. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND LOCALIZED FLOODING. LOCATIONS IMPACTED INCLUDE... WEED... SACRAMENTO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. FAUSETT
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:40 PM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 33 hr |
| May 21, 12:32 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 20 min |
| May 21, 1:00 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 45 min |
| May 21, 1:44 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 46 min |
| May 21, 2:13 PM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 55 hr |
| May 21, 2:27 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 48 min |
| May 21, 3:02 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 20 min |
| May 21, 3:06 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 39 min |
| May 21, 3:15 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 45 min |
| May 21, 3:43 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 47 min |
| May 21, 3:48 PM MDT | Severe Thunderstorm Warning | EPZ | Otero, Sierra | 42 min |
| May 21, 4:29 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 46 min |
Nearby
Red Flag Warnings in New Mexico, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.